My little brother is 8 years old and he has pimple like bumps on his bottom and down his legs. It has a little black center that looks like a blackhead and then its yellow around the black dot and then its red around the yellow. Which is swelling. We took him to the doctor and they gave him cortisone cream to put on it. Also, they gave him antibiotics. When the cortisone and antibiotics were stopped the bumps came back.
I know that cortisone is not good for anyone let alone a child.
If you know what this is and can help me that would be great. What can i do to get these bumps gone?
It has been coming and going over a year now. Also it is extremely painful.
Two possibilities are coming to my mind from these symptoms. First possibility is of boils caused by by infection of the hair follicle by staph aureus. Bacterial skin infections can be spread by shared cosmetics or washcloths, close human contact, or by contact with pus from a boil or carbuncle.
The second possibility is of impetigo. Impetigo is caused by streptococcus (strep) or staphylococcus (staph) bacteria. A culture of the skin or lesion usually grows the bacteria streptococcus or staphylococcus.
I would suggest you to get a culture sensitivity of the discharge from the bumps or a biopsy done to confirm the diagnosis. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.